Georgia, 2006

Lightning Strike in Georgia, August 12, 2006

August 12, 2006 · NWS TAE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 12, 12:45 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 12, 12:45 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SAT AUG 12 2006

.SYNOPSIS...WIDELY SCATTERED CONVECTION IS DEVELOPING ACROSS THE CWA
EARLY THIS AFTERNOON...WITH ONE BATCH ALONG THE SEA BREEZE FRONT
OVER THE FL PANHANDLE...AND ANOTHER TO THE N OVER AL/GA IN
ASSOCIATION WITH THE FRONTAL BOUNDARY. STILL EXPECT CONVECTION TO
FILL IN ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON...
ESPECIALLY AS OUTFLOW BOUNDARY INTERACTIONS BEGIN TO TAKE PLACE.
OVER THE COASTAL WATERS...WINDS HAVE VEERED AROUND FROM SW TO W AND
REMAIN AROUND 10 KTS.

&&

.SHORT TERM...AS THE UPPER RIDGE OVER THE EASTERN GULF OF MEXICO
SLIDES WESTWARD...THE SHORTWAVE TROF OVER THE WESTERN ATLANTIC WILL
AMPLIFY AND ALLOW THE WEAK COLD FRONT TO THE N TO PUSH SOUTHWARD
INTO THE CWA ON SUNDAY. THIS WILL KEEP POPS ELEVATED FOR THE
REMAINDER OF THE WEEKEND...WITH THE SFC RIDGE BEHIND THE COLD FRONT
PROVIDING SOMEWHAT DRIER AIR TO THE REGION ON MONDAY AND TUESDAY.
HIGH TEMPS ARE ALSO EXPECTED TO RETURN TO NEAR CLIMO LEVELS THESE
NEXT FEW DAYS...AFTER MID TO UPPER 90S HAVE BEEN THE RULE OF MUCH OF
THE MONTH OF AUGUST.

&&

.LONG TERM...A FAIRLY AMPLIFIED MID/UPPER LEVEL PATTERN WILL
DOMINATE THE MEDIUM RANGE PERIOD. SHORT WAVE TROUGH MOVING FROM THE
EASTERN GREAT LAKES AND OH VALLEY INTO THE NORTHEAST ON TUESDAY WILL
PUSH A COLD FRONT INTO THE DEEP SOUTH...AND EXTEND FROM SOUTHERN MS
ACROSS NORTH CENTRAL GA THROUGH EAST CENTRAL NC WEDNESDAY NIGHT.
WEAK LOW PRESSURE WAVES ALONG THE BOUNDARY WILL KEEP IT NORTH OF OUR
CWFA THROUGH THURSDAY. THEN STRONGER SURFACE HIGH PRESSURE WEDGE SETS
UP ON FRIDAY...WITH THE BOUNDARY SINKING FURTHER SOUTH INTO NORTHERN
FL. HIGH PRESSURE RIDGE TO THE NORTH AND RESULTANT OFFSHORE FLOW ON
TUESDAY SUPPORTS BELOW CLIMO POPS AND ABOVE CLIMO TEMPS. THEN RIDGE
MOVES EAST ALLOWING ONSHORE FLOW TO COMMENCE ON WEDNESDAY. POPS AND
TEMPS RETURN TO CLIMO THURSDAY AND FRIDAY WITH THE ASSOCIATED FRONT.

&&

.MARINE...GENERALLY LIGHT WINDS WITH SEVERAL DIRECTIONAL CHANGES ARE
EXPECTED THROUGH THE PERIOD.

&&

.AVIATION...WILL SEE AREAS OF MVFR CIGS AND VIS THIS AFTN DUE TO
SHRA/TSRA ACTIVITY. HAVE INCLUDED TEMPO GROUPS AT ALL BUT PFN AS IT
LOOKS LIKE MOST OF THE COASTAL ACTIVITY IS WINDING DOWN. WITH THE
BOUNDARY PUSHING FURTHER SOUTH TONIGHT...STILL EXPECTING ONGOING
ACTIVITY OVERNIGHT...AT LEAST THE FIRST PART OF THE NIGHT...UP AT
DHN AND ABY. DEPENDING ON WHO GETS SOME DECENT RAINFALL THIS
AFTN...MAY ALSO SEE SOME PATCHY FOG IN THE EARLY MORNING AS WELL.
HIGHER CHANCES OF RAIN FOR OUR SOUTHERN TAF SITES AND TWEB ROUTES
TOMORROW WILL NECESSITATE TEMPOS AGAIN LATE MORNING AND ONGOING
THROUGH THE END OF THE TAF PERIOD.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  91  74  91 /  30  60  40  50
PANAMA CITY  79  92  76  91 /  30  50  30  50
DOTHAN       73  90  73  92 /  40  50  30  50
ALBANY       73  91  74  92 /  40  50  30  30
VALDOSTA     74  89  72  91 /  40  60  40  40
CROSS CITY   75  90  73  91 /  30  60  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WEATHER...MCNATT
PUBLIC/MARINE...GOULD
LONG TERM...JAMSKI
Hazardous weather outlook, Aug 12, 4:30 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SAT AUG 12 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
430 AM CDT SAT AUG 12 2006 /530 AM EDT SAT AUG 12 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE GULF OF MEXICO WATERS.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT FROM THE MIDDLE MISSISSIPPI VALLEY INTO THE SOUTHEAST
WILL SINK SOUTH INTO SOUTHERN PORTIONS OF ALABAMA AND GEORGIA
TONIGHT. INCREASING GULF MOISTURE...DAYTIME HEATING AND RESIDUAL
OUTFLOW BOUNDARIES FROM FRIDAYS CONVECTION WILL TRIGGER SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST ALABAMA AND
MUCH OF SOUTH GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. CONVECTIVE COVERAGE OVER THE FLORIDA PANHANDLE AND BIG BEND
WILL BE MORE SCATTERED...ASSOCIATED WITH THE AFTERNOON SEA BREEZE
INFLUENCE. SOME OF THE STORMS THAT DEVELOP WILL BECOME STRONG
WITH GUSTY WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. AN
ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE. TEMPERATURES WILL
NOT BE AS WARM TODAY DUE TO INCREASED CLOUD COVER...WITH AFTERNOON
HIGHS MAINLY IN THE LOWER 90S. THESE TEMPERATURES COMBINED WITH
DEW POINTS IN THE 70 TO 75 DEGREE RANGE WILL GENERATE HEAT INDICES
FROM 95 TO 100 DEGREES. ALSO...WIND...WAVE...AND TIDAL CONDITIONS
SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL CONTINUE TO PUSH INTO NORTH FLORIDA ON SUNDAY AND
INTO THE ADJACENT GULF WATERS SUNDAY NIGHT. THE BEST CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT.
WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME STORMS MAY BE
STRONG IN THE AFTERNOON WITH GUSTY WINDS...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST
STATES EARLY NEXT WEEK...WITH BELOW NORMAL RAIN CHANCES AND ABOVE
NORMAL TEMPERATURES. INCREASING GULF MOISTURE AND AN APPROACHING
FRONT WILL BRING RAIN CHANCES AND TEMPERATURES BACK TO NORMAL FOR
THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS
ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS CHANGE
THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

In the hours before

Special weather statement, Aug 12, 3:09 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT SAT AUG 12 2006

GAZ144-122100-
BAKER-
409 PM EDT SAT AUG 12 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 500 PM EDT

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF NEWTON...MOVING SOUTHEAST AT 10
MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

23-MCNATT
Special weather statement, Aug 12, 3:17 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT SAT AUG 12 2006

GAZ125-122045-
DOUGHERTY-
417 PM EDT SAT AUG 12 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY COUNTY...

* UNTIL 445 PM EDT

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUTNEY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  PUTNEY BY 430 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 12, 3:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT AUG 12 2006

GAZ130-131-122130-
BEN HILL-IRWIN-
433 PM EDT SAT AUG 12 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL AND IRWIN
COUNTIES...

* UNTIL 530 PM EDT

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FITZGERALD...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LANIER
Special weather statement, Aug 12, 4:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT SAT AUG 12 2006

GAZ124-126-122200-
LEE-TERRELL-
500 PM EDT SAT AUG 12 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND TERRELL
COUNTIES...

* UNTIL 600 PM EDT

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLAINS...OR 11 MILES NORTH
OF DAWSON...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

52-LANIER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Colquitt

When
August 12, 4:30 PM EST
Where
Colquitt County, Moultrie
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
31.188, -83.769 (the zone’s center; the record gives no point)

Lightning struck a nearby tree and fire spread to an unoccupied home. The home was destroyed. Reported by the Moultrie Observer.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530130.